Singular Probability Distributions and Fractal Properties of Sets of Real Numbers Defined by the Asymptotic Frequencies of Their s-Adic Digits

Authors

  • M. V. Pratsiovytyi
  • H. M. Torbin

Abstract

Dedicated to V. S. Korolyuk on occasion of his 80-th birthday
Properties of the set Ts of "particularly nonnormal numbers" of the unit interval are studied in details (Ts consists of real numbers x, some of whose s-adic digits have the asymptotic frequencies in the nonterminating s-adic expansion of x, and some do not). It is proven that the set Ts is residual in the topological sense (i.e., it is of the first Baire category) and it is generic in the sense of fractal geometry ( Ts is a superfractal set, i.e., its Hausdorff - Besicovitch dimension is equal to 1). A topological and fractal classification of sets of real numbers via analysis of asymptotic frequencies of digits in their s-adic expansions is presented.

Published

25.09.2005

Issue

Section

Research articles

How to Cite

Pratsiovytyi, M. V., and H. M. Torbin. “Singular Probability Distributions and Fractal Properties of Sets of Real Numbers Defined by the Asymptotic Frequencies of Their S-Adic Digits”. Ukrains’kyi Matematychnyi Zhurnal, vol. 57, no. 9, Sept. 2005, pp. 1163–1170, https://umj.imath.kiev.ua/index.php/umj/article/view/3676.